MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).A visual evaluation of a flexima biliary delivery system was performed, the stent was returned loaded on the delivery system, which indicates that the stent failed to deploy.The guide catheter is partially retracted, the proximal section is broken, stretched, and bent/kinked in several locations.The push catheter was kinked approximately at 5cm from distal end.The stent/suture/suture hole do not have any visual issue.Based on the product analysis,it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, this condition can result in issues deploying the stent due to friction between the kinked areas in the catheters, continued attempts to deploy the stent or a lot of force retracting the guide catheter in order to release the stent can result in guide catheter stretching and breakage.Therefore the most probable root cause for this event is 'adverse event related to procedure' since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, the stent could not be deployed.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was broken, therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9273492
Report Number3005099803-2019-05274
Device Sequence Number11246525
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0021847753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight70